Hail, Pender
- When
- June 25, 12:50 PM EST
- Where
- Pender County, 10 mi SSE of Currie
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.336, -78.033
Penny size hail fell on Hwy 421.
Thunderstorms became severe over southeastern North Carolina, producing hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
Thunderstorms became severe over southeastern North Carolina, producing hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 25, 8:30 AM EST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 930 AM EDT MON JUN 25 2007 .SYNOPSIS... BERMUDA HIGH PRESSURE CENTERED OFFSHORE FROM THE CAROLINAS WILL BUILD WEST INTO THE AREA THROUGH THE UPCOMING WEEK. A WEAK FRONTAL BOUNDARY WILL APPROACH THE AREA FROM THE NORTH TOWARD THE END OF THE WEEK. && .NEAR TERM /THROUGH TODAY/... AM LEANING TOWARDS MAKING BIG REVISIONS TO TODAY/S MAX TEMPERATURES WITH THE NEXT UPDATE AS CONVECTIVE DEBRIS OVER A BULK OF THE FORECAST AREA IS NOT MOVING VERY MUCH UNDER UPPER RIDGING. IN ADDITION...THE AIRMASS HAS LIKELY STABILIZED FROM EARLIER CONVECTION ACROSS THE PEE DEE AND PORTION OF THE NORTHEAST SOUTH CAROLINA COAST THAT WILL HAVE AN IMPACT ON POPS FOR THIS AFTERNOON. RUC INDICATES CAPE IN EXCESS OF 3000 J/KG ACROSS NORTHEAST ZONES THIS AFTERNOON AND WITH BETTER INSOLATION IN THAT AREA ALONG WITH A PLETHORA OF SMALL SCALE BOUNDARIES WILL PLACE THE HIGHEST POPS THERE. ALSO HAVE A GOOD SHOT OF SEEING SHRA/TSRA ACROSS THE EXTREME SOUTHERN ZONES FOR SIMILAR REASONS. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... HAVE LEANED TOWARD GFS OUTPUT WHEN POPULATING THE GRIDS...ESPECIALLY WITH DEWPOINTS. NAM HAS 50S BY THE END OF THE SHORT TERM AND WILL BE DIFFICULT TO DO ONCE ENTRENCHED IN THE SE-S FLOW THRUOUT THE ATM COLUMN AS SEEN VIA MODEL TIME HEIGHT SERIES. HAVE INDICATED A DIMINISHING POP THRUOUT THE SHORT TERM...WITH 25-30 POPS ON TUESDAY...AIDED BY THE SEA BREEZE AND SUBSEQUENT OUTFLOWS...DOWN TO A 20 POP ON WEDNESDAY...MAINLY INDUCED BY THE SEA BREEZE OR A RESULTANT WIND BNDRY. LOOKS AS THOUGH MODELS INDICATE JUST ENUF SUBSIDENCE ALOFT FROM THE UPPER RIDGE TO KEEP WIDESPREAD CONVECTION FROM DEVELOPING ACROSS THE ILM CWA THRUOUT THE SHORT TERM. AS FOR TEMPS...STAYED CLOSER TO MAV MOS INSTEAD OF MET MOS GUIDANCE. WITH LESS OF A CHANCE FOR CONVECTION DURING SUCCESSIVE DAYS...AND ADDITIONAL INSOLATION...HAVE GONE WITH THE HIER OF THE 2 MOS GUIDANCE WHICH IN THIS CASE IS THE MAV. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... SFC HIGH AND RIDGING ALOFT WILL EXIST OVER THE AREA IN THE BEGINNING OF THE LONG TERM PERIOD...ALLOWING FOR ONLY A SLIGHT CHANCE OF AFTN SHOWERS OR TSTMS ASSOCIATED WITH THE SEA BREEZE. BY THURSDAY RIDGE FLATTENS OUT AS MID LEVEL TROUGH PROGRESSES EASTWARD OVER THE OHIO VALLEY. THIS WILL INCREASE THE CHC OF AFTN CONVECTION SLIGHTLY. THE BEST CHANCE FOR PCP COMES WITH A COLD FRONT BY THE EARLY PART OF THE WEEKEND. THE MID LEVEL TROUGH WILL HELP PUSH THIS COLD FRONT INTO THE SOUTHEAST ON SATURDAY...WITH GREATEST CHANCES OF PCP ASSOCIATED WITH FRONT FOR LATE FRIDAY THROUGH SATURDAY. TEMPS WILL PERSIST AROUND 70 FOR MINS AND NEAR 90 FOR MAXS THROUGH THE END OF THE WEEK. MOVING INTO THE WEEKEND TEMPS WILL GRADUALLY COOL IN RESPONSE TO CLOUD COVER AND COLD FRONT. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... CONVECTION THAT MOVED THROUGH THIS MORNING WILL BOTH HELP AFTERNOON CONVECTION (BOUNDARIES) AND HINDER DUE TO CLOUD COVER. CAPES WILL LIKELY BE LOWER...HOWEVER DIFFERENTIAL HEATING OVER THE SOUTHERN AND NORTHERN PORTION OF THE CWA WILL LIKELY SPARK LINES OF CONVECTION. TIMING AND INTENSITY OF THE RAIN WILL BE TOUGH TO NAIL DOWN IN THE TAFS...BUT MOST OF THE EARLY ACTIVITY WILL BE JUST AFTER MAX HEATING. HIGH DEWPOINTS AN PLENTY OF LOW LEVEL MOISTURE WILL BRING THE THREAT FOR FOG/STRATUS TONIGHT...HOWEVER ANY LITTLE VORT COULD BRING SCATTERED SHOWERS AND MAY MIX OUT THE FOG...TOUGH FORECAST. SCATTERED THUNDERSTORMS POSSIBLE TUESDAY...THURSDAY...AND FRIDAY. && .MARINE... .NEAR TERM /THROUGH TODAY/... CONVECTION ALONG THE LAND BREEZE HAS WEAKENED ACROSS LONG BAY. COULD SEE ADDITIONAL STORMS ACROSS THE COASTAL WATERS WITH ALL OF THE SMALL SCALE BOUNDARIES IN THE AREA. THE FLOW HAS BECOME DISTORTED WITH ALL OF THE CONVECTION AROUND...HOWEVER IT WILL BECOME SE-SOUTHERLY THIS AFTERNOON. WAVE HEIGHTS WILL BE AROUND 2 FT MOST LOCATIONS TO 1-2 FT INSHORE. .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... SE FLOW TO BECOME THE DOMINATE WIND ACROSS THE AREA WATERS DURING THE SHORT TERM. THIS A RESULT OF BERMUDA HIGH PRESSURE BECOMING MUCH BETTER ESTABLISHED. PER WAVEWATCH 3...WITH THE RATHER LARGE FETCH OF WATERS THE CIRCULATION AROUND THIS BERMUDA HIGH...A DECENT ENUF SWELL DEVELOPS...ALBEIT SMALL...BUT NEVERTHELESS IT DOES AFFECT THE ILM WATERS BY TUESDAY MORNING...AND THEN THRUOUT THE REMAINING SHORT TERM PERIOD. OVERALL...THE HIEST SEAS WILL LIE SOUTH OF THE ILM WATERS...BUT WULD NOT BE SURPRISED TO OBSERVE 4 FOOTERS SNEAK IN ON OCCASION AT EITHER FRYING PAN SHOALS OR AROUND THE WATERS OFF OF SOUTH SANTEE RIVER. .LONG TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... WINDS AND SEAS START INCREASING ON THURSDAY AND INTO FRIDAY FORECASTING UP TO 5 FT IN OFF SHORE WATERS BY FRI AS GRADIENT TIGHTENS AHEAD OF COLD FRONT FORECAST TO MOVE THROUGH THE LOCAL WATERS ON SATURDAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SRP SHORT TERM...DCH LONG TERM...RGZ AVIATION...DL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 218 AM EDT MON JUN 25 2007 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-260630- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 218 AM EDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE TODAY. STORMS MAY CONTAIN WIND GUSTS IN EXCESS OF 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL. STORMS WILL BE SLOW TO MOVE AND COULD PRODUCE MINOR FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-260630- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 218 AM EDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
148 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 S TRIO 33.41N 79.72W
06/24/2007 E0.88 INCH WILLIAMSBURG SC TRAINED SPOTTER
0435 PM HAIL 5 S NESMITH 33.60N 79.52W
06/24/2007 E0.88 INCH WILLIAMSBURG SC PUBLIC
HAIL COVERING THE GROUND.
&&
SRPThe Wilmington radar (KLTX), 53 km away, was scanning. The volume nearest the first event began at 17:48 UTC.
3 hail. Local standard time, as filed.
Penny size hail fell on Hwy 421.
Penny size hail fell along U.S. Highway 421.
Penny size hail fell on Old Mill Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42918, 42924, 42927.